Alert archive / Indiana / Frost Advisories in 2014
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 22, 2014, 3:26 PM EDT for 39 counties in Indiana. It took effect at Oct 23, 2014, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2014, 3:26 PM EDT (19:26 UTC)
- In effect from
- Oct 23, 2014, 4:00 AM EDT
- Expired
- Oct 23, 2014, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS73 KIND 221926 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 PM EDT WED OCT 22 2014 ...FROST ADVISORY OVERNIGHT... INZ021-028>031-035>049-051>057-060>065-067>072-230330- /O.NEW.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 326 PM EDT WED OCT 22 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS CENTRAL INDIANA TONIGHT. WINDS WILL BE LIGHT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 50
3 follow-up statements
363 WWUS73 KIND 230135 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 935 PM EDT WED OCT 22 2014 ...FROST ADVISORY OVERNIGHT... INZ021-028>031-035>049-051>057-060>065-067>072-230945- /O.CON.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 935 PM EDT WED OCT 22 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS CENTRAL INDIANA TONIGHT. WINDS WILL BE LIGHT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
141 WWUS73 KIND 230755 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 AM EDT THU OCT 23 2014 ...FROST ADVISORY CONTINUES... INZ021-028>031-035>049-051>057-060>065-067>072-231300- /O.CON.KIND.FR.Y.0003.141023T0800Z-141023T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 355 AM EDT THU OCT 23 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES ARE GENERALLY IN THE MID 30S ACROSS CENTRAL INDIANA EARLY THIS MORNING WITH CALM WINDS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
444 WWUS73 KIND 231301 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 AM EDT THU OCT 23 2014 INZ021-028>031-035>049-051>057-060>065-067>072-231415- /O.EXP.KIND.FR.Y.0003.000000T0000Z-141023T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 901 AM EDT THU OCT 23 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 22, 2:59 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 22, 2:59 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 PM EDT WED OCT 22 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 259 PM EDT WED OCT 22 2014 A WEAK SYSTEM COULD BRING A FEW SHOWERS TO PARTS OF CENTRAL INDIANA THURSDAY NIGHT. A STRONGER SYSTEM WILL BRING BETTER CHANCES FOR RAIN AROUND TUESDAY OF NEXT WEEK. OTHERWISE LOOK FOR DRY AND NEAR AVERAGE TO ABOVE AVERAGE TEMPERATURES FOR MUCH OF THE NEXT 7 DAYS. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 259 PM EDT WED OCT 22 2014 AREA OF CLOUDS ACROSS THE EASTERN FORECAST AREA IS SLOWLY THINNING OUT AS HIGH PRESSURE WORKS ITS WAY EAST. SATELLITE SHOWS CLEAR SKIES WEST INTO MISSOURI. WITH SURFACE HIGH PRESSURE MOVING ACROSS THE AREA TONIGHT AND RIDGING BUILDING IN ALOFT...EXPECT CLEAR TO MOSTLY CLEAR CONDITIONS. WINDS WILL BE LIGHT WITH THE HIGH IN THE VICINITY. GIVEN THESE CONDITIONS WENT WITH LOW TEMPERATURES NEAR THE COLDER OF THE MOS NUMBERS...WHICH PUTS LOWS IN THE MID 30S MOST LOCATIONS. THIS WILL ALLOW AREAS OF FROST TO FORM OVERNIGHT. WILL GO WITH A FROST ADVISORY ALL AREAS. THERE IS ALSO A POTENTIAL FOR SOME GROUND FOG NEAR SUNRISE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 259 PM EDT WED OCT 22 2014 FOCUS IS ON ANY CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED. THURSDAY WILL START OFF SUNNY WITH THE RIDGE OVERHEAD...BUT AN UPPER TROUGH WILL QUICKLY APPROACH THE AREA DURING THE DAY. THIS WILL LEAD TO AN INCREASE IN MID AND HIGH CLOUDS DURING THE AFTERNOON. NOT SURE HOW THICK THESE WILL BE AND HOW THEY WILL IMPACT THE PARTIAL SOLAR ECLIPSE NEAR SUNSET. THE UPPER TROUGH WILL MOVE ACROSS THE AREA THURSDAY NIGHT. THERE IS SOME WEAK ISENTROPIC LIFT WITH THIS SYSTEM...BUT MOISTURE IS LIMITED WITH THIS SYSTEM...ESPECIALLY IN THE LOWER LEVELS. THUS FEEL CHANCES FOR MEASURABLE RAIN ARE PRETTY LOW. WENT SLIGHT CHANCE POPS ACROSS ROUGHLY THE NORTHERN HALF OF THE AREA THURSDAY NIGHT...WITH SPRINKLES MENTIONED FARTHER SOUTH. WENT DRY FAR SOUTH WITH THAT AREA BEING PRETTY FAR FROM MOST FORCING. AREA WILL REMAIN IN NORTHWEST UPPER FLOW FRIDAY INTO SATURDAY. FRIDAY SHOULD BE DRY AS CENTRAL INDIANA REMAINS IN BETWEEN SYSTEMS...BUT A FRONT WILL MOVE INTO THE AREA ON FRIDAY NIGHT INTO SATURDAY. ONCE AGAIN MOISTURE IS PRETTY LIMITED. WHILE CANNOT RULE OUT SOME SPRINKLES FRIDAY NIGHT INTO EARLY SATURDAY...FEEL THAT MOISTURE IS LIMITED ENOUGH TO KEEP THE FORECAST DRY. LOOKING AT TEMPERATURES...A BLEND OF MOS LOOKS GOOD FOR HIGHS ON THURSDAY WITH THE INCREASING CLOUDS. ON FRIDAY MAV MOS JUST LOOKS TOO WARM GIVEN SOME CLOUD COVER. WENT CLOSER TO MET MOS. OTHERWISE GENERALLY STUCK WITH A MODEL BLEND. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 259 PM EDT WED OCT 22 2014 PLEASANT FALL WEATHER CONTINUES INTO EARLY WEEK AS SURFACE HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE ACROSS THE OHIO VALLEY. EXPECT DRY PLEASANT DAYS AND COOL NIGHTS THROUGH MONDAY. AS THE HIGH SHIFTS EAST...SURFACE FLOW WILL VEER AROUND TO SOUTHERLY AND DRAW MOISTURE NORTH INTO THE REGION BY TUESDAY AHEAD OF LOW PRESSURE AND AN ASSOCIATED COLD FRONT LIFTING OUT OF THE CENTRAL PLAINS. THE FRONT WILL MOVE THROUGH CENTRAL INDIANA TUESDAY AND TUESDAY NIGHT...BRINGING THE ONLY CHANCE FOR RAINFALL IN THE EXTENDED PERIOD. MODEL SOUNDINGS INDICATE SOME ELEVATED INSTABILITY DEVELOPING AHEAD OF THE FRONT SO DO EXPECT SOME EMBEDDED THUNDER. HIGHS WILL BE IN THE 60S THROUGH TUESDAY...WITH 70S IN SOUTHERN INDIANA POSSIBLE ON MONDAY IN WARM ADVECTION REGIME AHEAD OF THE FRONT. HIGH PRESSURE REESTABLISHES BEHIND THE BOUNDARY FOR MIDWEEK BUT WITH PREDOMINANT ZONAL FLOW ALOFT...ONLY EXPECTING TEMPS TO FALL BACK INTO THE UPPER 50S WEDNESDAY. SOME GROWING HINTS BEYOND THE EXTENDED PERIOD OF A MORE UNSETTLED PATTERN ESTABLISHING WITH THE POTENTIAL FOR A COLDER BLAST OF AIR INTO THE REGION FOR THE END OF NEXT WEEK. WILL CONTINUE TO MONITOR IN THE DAYS TO COME. && .AVIATION /DISCUSSION FOR 221800Z TAF ISSUANCE/... ISSUED AT 104 PM EDT WED OCT 22 2014 VISIBILITY RESTRICTIONS POSSIBLE TOWARDS DAYBREAK IN SHALLOW GROUND FOG...OTHERWISE VFR CONDITIONS EXPECTED. DEEP UPPER TROUGH CENTERED OVER THE APPALACHIANS CONTINUES TO PULL SLOWLY AWAY TO THE EAST. STRATOCU HAS PERSISTED OVER EASTERN PORTIONS OF THE FORECAST AREA BUT HAS REMAINED EAST OF THE INDY METRO SO FAR. EXPECT THIS TREND TO CONTINUE THIS AFTERNOON AS RIDGING ALOFT BUILDS IN FROM THE WEST WITH PROGRESSIVELY DRIER AIR. OTHER THAN A FEW STRATOCU AT 2500-3500FT...EXPECT ABUNDANT SUNSHINE. NORTHEAST WINDS WILL BE LESS THAN 10KTS. SURFACE HIGH PRESSURE RIDGE TAKES HOLD TONIGHT WITH DEEP SUBSIDENCE ADVECTING INTO THE REGION. EXPECT CLEAR SKIES BUT WITH NEAR CALM WINDS...LIKELY TO SEE SHALLOW GROUND FOG DEVELOP AT THE OUTLYING TERMINALS TOWARDS DAYBREAK. HAVE INTRODUCED MVFR AT ALL BUT KIND IN THE 08-14Z TIMEFRAME BUT COULD SEE VISIBILITIES GO EVEN LOWER FOR A BRIEF PERIOD AND WILL CONTINUE TO MONITOR. WINDS SHIFT TO LIGHT SOUTHERLY THURSDAY WITH JUST SOME PASSING CIRRUS. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM EDT THURSDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....RYAN AVIATION...RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 22, 4:54 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 454 AM EDT WED OCT 22 2014 INZ021-028>031-035>049-051>057-060>065-067>072-230900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 454 AM EDT WED OCT 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL PROVIDE MOSTLY SUNNY SKIES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BUILD IN AND REMAIN THE DOMINANT FORCE THROUGHOUT MUCH OF THE NEXT SEVEN DAYS...BRINGING QUIET AND MAINLY DRY WEATHER CONDITIONS TO CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Frost Advisories in Indiana, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.